Page 1 of 3 123 LastLast
Results 1 to 10 of 28

Thread: Body-wide tingling

  1. #1
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,503

    Body-wide tingling

    Dammit. It's not easy being me. I have fibromyalgia, osteoarthritis, IBS, TMJ, etc., etc.,etc. Just when I think it's all behaving, something new comes up.

    I woke up about 2 months ago with severe total body pains.....muscles and joints. And my legs were tingling 24/7.

    Yes, I have one bone-on-bone knee, but that can't be causing all this.

    I saw a neurologist and she ordered a couple lab tests and a lumbar spine MRI. Everything normal.

    I take Calcium/magnesium/ D3/ B12/Co Q10, and a few others.

    When I cough/sneeze/laugh/itch any part of my body (head, shoulder, neck), it sends waves of tingles down both legs. WTF???

    I haven't had good luck with doctors, so I'm hesitant. My primary doc is good.......but I think he thinks all I need is to be on a potent brain med (Cymbalta). I think it's more than that. And those drugs can be a new kind of hell to get used to or come off of.

    Any ideas? Even though I went through menopause a long time ago, I almost feel like I just started it up again with similar symptoms. I do have some pelvic organ prolapsing, but every doc I've asked about it (GYN, GI, Internal Med, Neuro) have said "No, I've never heard that that could cause the tingling." Why not? If all those organs are laying on my pelvic nerves??? Although I can't explain the leg tingling when I itch my forehead.

    I'm feeling desperate. Suggestions?

  2. #2
    Senior Member
    Join Date
    Jan 2011
    Posts
    3,322
    I don't have body pain but developed the tingling stuff after a recent trip to the dentist. I know if I even bring that up to anyone they will think I am nuts. But that is when it all started. Nerve damage? Drug allergy?

  3. #3
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,503
    Quote Originally Posted by pinkytoe View Post
    I don't have body pain but developed the tingling stuff after a recent trip to the dentist. I know if I even bring that up to anyone they will think I am nuts. But that is when it all started. Nerve damage? Drug allergy?
    What did you have done pinkytoe?

    One concern I have for myself is Cipro. It's an antibiotic that has been thought to do some nerve damage. My slight tingling in my legs started about 20 years ago.....and I did have Cipro back then. Then, without knowing that about Cipro, I had it again about a year and a half ago for diverticulitis. I've read that it's bad effects may take awhile to surface. I guess I could live with this tingling, if I were sure it wasn't something worse happening.
    I know it can be caused by a vitamin deficiency too. It seems like most of us would get enough vitamins, but as we age I think some of the vitamins can't get absorbed well enough in the stomach.
    Like I said, I like my primary doc........but he doesn't believe in vitamin deficiency. ???How can that be??

  4. #4
    Senior Member Simplemind's Avatar
    Join Date
    Dec 2010
    Location
    Oregon
    Posts
    861
    It could be Cipro. Do you mind if I ask what meds you have been on? Fellow sufferer here...

  5. #5
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,503
    Quote Originally Posted by Simplemind View Post
    It could be Cipro. Do you mind if I ask what meds you have been on? Fellow sufferer here...
    Do you mean in the recent past? Pretty much been the same: low dose sertraline, low dose metoprolol, then those vitamins I mentioned above. I take tylenol on a regular basis, and prn xanax.

    In the distant past ( 20-30 years ago, I was on an assortment of brain drugs ?? and did take a lot of various antibiotics for infections/pneumonia, etc. I think the peripheral neuropathy in my lower legs started after being on a lot of antibiotics......also developed IBS, but who knows what caused what?

    The neuro doc I saw recently had me start neurontin, but it seemed to make me very anxious, so I stopped it after 3 days.......plus, I thought it was a bit premature to put me on that without much testing of other possibilities. May I ask what your story is?

  6. #6
    Moderator Float On's Avatar
    Join Date
    Jan 2011
    Location
    By a lake in MO
    Posts
    4,405
    Quote Originally Posted by CathyA View Post

    I take Calcium/magnesium/ D3/ B12/Co Q10, and a few others.
    You are taking several RX's as well aren't you? Is there any change you are over medicating? Either RX or supplements. Overdoing some supplements can cause that.
    Float On: My "Happy Place" is on my little kayak in the coves of Table Rock Lake.

  7. #7
    Senior Member
    Join Date
    Jan 2011
    Posts
    2,637
    Drugs, vitamins, supplements, herbal remedies, tonics, etc. Every single one of them could cause issues by themselves and in combination.

    Did you know that probiotics can contain serious allergy causing ingredients? A friend was sent to the hospital with an anaphylactic reaction to an OTC probiotic.

  8. #8
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,503
    I hadn't changed anything recently, as far as my meds. I just wish I had written down everything that happened to me the few days before. I think I had added CoQ10 a couple weeks before that, but that's supposed to be a good thing.

    Like I mentioned, I'm wondering about a sudden drop in estrogen. I got a cold (which I hadn't had in years), and I had several migraine auras....which usually occurred around my periods when I had them.
    I think some of us are more dependent on estrogen than others. I know life was hard for me when my periods started, and even worse going through menopause.

    I wonder about the electronic things too. Who knows. There are so many possibilities in today's world, as far as causing the nervous system to go crazy.

    One thing that ticks me off is how docs turn to meds way too quickly. I was on a hormone patch going through perimenopause, which caused me reflux, and so another doc put me on an H2 blocker for 5 years!! I later found out that it had a big hand in some of my worst migraines during that time (at least 15/mo), which required other meds. No wonder I try to stay away from docs. Their default setting is always meds.

  9. #9
    Moderator Float On's Avatar
    Join Date
    Jan 2011
    Location
    By a lake in MO
    Posts
    4,405
    Quote Originally Posted by CathyA View Post
    One thing that ticks me off is how docs turn to meds way too quickly.
    Agree. That's why I always go for a DO first over a MD. We have a lot of DO's because the program started in Kirksville, MO. in 1892.
    "DOs are trained to listen and partner with their patients to help them get healthy and stay well. DOs receive special training in the musculoskeletal system, your body's interconnected system of nerves, muscles and bones. By combining this knowledge with the latest advances in medical technology, they offer patients the most comprehensive care available in medicine today."
    Float On: My "Happy Place" is on my little kayak in the coves of Table Rock Lake.

  10. #10
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,503
    Quote Originally Posted by Float On View Post
    Agree. That's why I always go for a DO first over a MD. We have a lot of DO's because the program started in Kirksville, MO. in 1892.
    "DOs are trained to listen and partner with their patients to help them get healthy and stay well. DOs receive special training in the musculoskeletal system, your body's interconnected system of nerves, muscles and bones. By combining this knowledge with the latest advances in medical technology, they offer patients the most comprehensive care available in medicine today."
    You're really lucky there Float On. I picked my old OB/GYN because she was a DO, but she was like the others. I'm finding that true of DO's, which is unfortunate. I once went to an M.D. who started a holistic medicine clinic. And all he did for me was some hocus-pocus over my body. I think modern medicine can be good, but when everybody goes into a specialty, they develop tunnel vision and forget the rest of the body. I used to know some docs who had great clinical judgement. Now it seems like they just order meds and tests, and they let the tests do the thinking for them.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •